Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Quad Cities, IA

June 18, 2009Bureau County, Henry County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 18, 2009, 1:05 PM CDT for Bureau County, Henry County, Illinois. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 1:05 PM CDT (18:05 UTC)
Expired
Jun 18, 2009, 1:49 PM CDT
In force
44 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Bureau County, IL, Henry County, IL

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:15 PM CDTTSTM WND DMG4 W Kewanee, ILTREES DOWN. LARGE TREE FELL ON HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 10:11 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-444 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 181805
SVRDVN
ILC011-073-181900-
/O.NEW.KDVN.SV.W.0041.090618T1805Z-090618T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHEASTERN HENRY COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 200 PM CDT.

* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH....AND GOLF BALL SIZE HAIL.  THESE STORMS WERE
  LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM ANNAWAN TO
  KEWANEE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF 
  KEWANEE TO KEWANEE...AND MOVING EAST SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHEFFIELD AROUND 115 PM CDT...
  BUDA AROUND 120 PM CDT...
  WYANET AROUND 125 PM CDT...
  TISKILWA AND PRINCETON AROUND 130 PM CDT...

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 33 AND
58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4115 8948 4114 8964 4123 8966 4123 8987
      4115 8988 4115 9010 4144 8990 4140 8944
TIME...MOT...LOC 1805Z 266DEG 38KT 4141 8981 4123 8992

$$
3 follow-up statements
000 
WWUS53 KDVN 181818
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
118 PM CDT THU JUN 18 2009

ILC011-073-181900-
/O.CON.KDVN.SV.W.0041.000000T0000Z-090618T1900Z/
HENRY IL-BUREAU IL-
118 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN BUREAU AND SOUTHEASTERN HENRY COUNTIES...

AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....AND QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM
WYANET TO 7 MILES SOUTHEAST OF KEWANEE MUNICIPAL AIRPORT...OR ALONG A
LINE EXTENDING FROM 6 MILES WEST OF PRINCETON TO 7 MILES SOUTHEAST OF
KEWANEE...MOVING EAST SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PROVIDENCE AND PRINCETON AROUND 125 PM CDT...
  TISKILWA AROUND 130 PM CDT...
  MILO AROUND 135 PM CDT...
  LONE TREE CORNERS AROUND 145 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHWESTERN ILLINOIS.

&&

LAT...LON 4115 8948 4114 8964 4123 8966 4123 8987
      4115 8988 4115 9010 4144 8990 4140 8944
TIME...MOT...LOC 1818Z 266DEG 38KT 4138 8958 4115 8986

$$
000 
WWUS53 KDVN 181825
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT THU JUN 18 2009

ILC073-181834-
/O.CAN.KDVN.SV.W.0041.000000T0000Z-090618T1900Z/
HENRY IL-
125 PM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING SEVERE 
WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT 
THURSDAY AFTERNOON FOR NORTHWESTERN ILLINOIS.

LAT...LON 4115 8948 4114 8964 4123 8966 4123 8986
      4127 8986 4140 8944
TIME...MOT...LOC 1824Z 266DEG 38KT 4127 8955 4108 8977

$$

ILC011-181900-
/O.CON.KDVN.SV.W.0041.000000T0000Z-090618T1900Z/
BUREAU IL-
125 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN BUREAU COUNTY...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....AND GOLF BALL SIZE HAIL. 
THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM
PROVIDENCE TO 14 MILES SOUTHWEST OF MILO...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF PRINCETON TO 13 MILES SOUTHEAST OF
KEWANEE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PRINCETON AND MILO AROUND 130 PM CDT...
  LONE TREE CORNERS AROUND 135 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT 
REMAINS A THREAT.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
THURSDAY AFTERNOON FOR NORTHWESTERN ILLINOIS.

&&

LAT...LON 4115 8948 4114 8964 4123 8966 4123 8986
      4127 8986 4140 8944
TIME...MOT...LOC 1824Z 266DEG 38KT 4127 8955 4108 8977

$$
000 
WWUS53 KDVN 181849
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
149 PM CDT THU JUN 18 2009

ILC011-181859-
/O.CAN.KDVN.SV.W.0041.000000T0000Z-090618T1900Z/
BUREAU IL-
149 PM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUREAU COUNTY IS
CANCELLED...

THE LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT 
THURSDAY AFTERNOON FOR NORTHWESTERN ILLINOIS.

LAT...LON 4115 8948 4114 8964 4123 8966 4123 8986
      4127 8986 4140 8944
TIME...MOT...LOC 1849Z 266DEG 38KT 4128 8920 4110 8943

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:45 AM CDT, 9 hours 20 minutes earlier.

Area forecast discussion, Jun 18, 3:45 AM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT THU JUN 18 2009

.DISCUSSION...
WILL WALK OUT ONGOING MCS AND IT/S ASSOCIATED MCV THIS MORNING WITH
LIKELY TO CATEGORICAL POPS IN THE EAST...TAPERING TO LINGERING CHC
IN THE WEST. NOWCAST TOOLS SUCH AS PRESSURE FALLS AND CONVERGENT
LLVL FLOW WAS SUGGESTING BACK-BUILDING ACRS WESTERN AND CENTRAL IA
FOR LONGER DURATION OF CONVECTION AS THIS POTENTIAL ACTIVITY
WOULD MOVE ACRS THE DVN CWA WELL INTO THIS MORNING WHICH WOULD MEAN
HYDRO TROUBLE/FLOODING AFTER THE CURRENTLY HEAVY RAINS OF 1-3 INCHES
HAVE ALREADY FALLEN IN THE CENTRAL AND SOUTHERN CWA. BUT SO FAR NOT
MUCH RE-DEVELOPMENT OUT THERE AND WILL MAINTAIN CURRENT POP SPREAD
DESCRIBED ABOVE THROUGH 18Z THIS MORNING. IF LITTLE OR NO FURTHER
DEVELOPMENT UPSTREAM OCCURS IN WESTERN IA EARLY THIS MORNING...MOST
OF THE CURRENT MCS ACTIVITY WILL BE OUT OF THE DVN CWA BY 14Z.

THEN AS MAIN WARM FRONT TRIES TO RETREAT NORTHWARD AND AIRMASS
RECHARGES TODAY...THE STAGE MAY BE SET FOR SUBSTANTIAL CONVECTION
REDEVELOPING IN OR JUST TO THE NORTH OF THE DVN CWA THIS EVENING AS
ANOTHER RIDE-RIDING VORT EJECTS OUT OF THE CENTRAL PLAINS. THERE ARE
SIGNALS OF LOW TO MID LAYER CAPPING INHIBITING CONVECTION OVER THE
SOUTHERN 2/3S OF THE FCST AREA...AND IF THE UKMET HAS ITS WAY/ITS
GENERALLY BEEN THE BEST MODEL THE PAST FEW DAYS WITH RESPECT TO
HANDLING THESE CONVECTIVE SYSTEMS AND GENERATION/...MOST OF THE DVN
CWA WOULD BE DRY TONIGHT WHILE A SEVERE MCS RAGES JUST TO THE NORTH
ACRS MN/WI/LOWER MI. BUT THE AMERICAN MODELS ARE MORE OMINOUS WITH
SVR STORM DEVELOPMENT JUST UPSTREAM ACRS NORTH CENTRAL IA AND DOWN
ACRS THE NORTHERN THIRD OF THE CWA IN THE VCNTY OF THE WARM FRONT
THIS EVENING. EXTENT OF INSTABILITY/3-4K J/KG CAPES AND SHEAR IN
THIS AREA WOULD SUPPORT POTENTIAL SUPERCELLS AND A DAMAGING WIND...
LARGE HAIL AND TORNADO THREAT THIS EVENING AND EVENTUALLY EVOLVE
INTO A MCS PROPAGATING ACRS WI/IL/ AND INDIANA THROUGH FRI MORNING.
SPC IS KEYING ON THIS FURTHER SOUTH IDEA AND THUS IS ADVERTISING A
MODERATE RISK FOR GENERALLY THE NORTH HALF. WILL FOR NOW ADVERTISE
LIKELY POPS FOR STRONG TO SVR THUNDERSTORMS IN THE NORTHERN THIRD...
AND REDUCE POPS TO LOWER CHC IN THE FAR SOUTH UNDER THE CAP. WOULD
NOT BE SURPRISED IF THE UKMET SOLUTION WON OUT AGAIN AND MOST OF THE
DVN CWA STAYED DRY TONIGHT BUT WITH THE FAR NORTHERN 1-2 COUNTIES
GETTING SKIRTED BY SVR STORMS WITH DAMAGING WINDS. EXPECT ADDITIONAL
HEAVY RAIN TONIGHT NORTH OF AREAS GETTING RIGHT NOW...SO WILL NOT
ISSUE A FLASH FLOOD WATCH FOR ANY LOCATION AT THIS TIME. BUT NEXT
SHIFT WILL HAVE TO ASSES IF A FURTHER SOUTH MOVING COMPLEX WILL
REACH THE CENTRAL CWA AND A WATCH MAY THEN BE NEEDED WITH 4 PM
PACKAGE.

TEMPS TODAY STILL HAVE THE POTENTIAL FOR UPPER 80S TO LOWER 90S ALONG
AND SOUTH OF I80 IF THIS MORNING/S CONVECTIVE DEBRIS CLEARS IN
TIME...BUT THE EXTENT OF TEMP GRADIENT STILL AT QUESTION IN THE MID
CWA. TEMPS IN THE LOW 90S WITH LOWER 70 DPTS WILL MAKE FOR SOME HIGH
HEAT INDEXES IN THE SOUTHERN CWA APPROACHING 100 DEGREES IF THE
HEATING POTENTIAL PANS OUT.

ON FRI...AGAIN MUCH WILL DEPEND ON THE EXIT TIMING OF NOCTURNAL
CONVECTIVE SYSTEM TO ALLOW FOR HEATING AND THUS INSTABILITY TO GROW
DIURNALLY IN TIME FOR THE NEXT MAIN UPPER WAVE TO UTILIZE IN STORM
GENERATION. THE AMERICAN MODELS HAVE SLOWED THIS PROCESS OF UPPER
WAVER ARRIVAL GREATLY FROM RUNS 24 HRS AGO AND HAVE SIDED WITH THE
SLOWER PREVIOUS RUNS OF THE ECMWF. THIS SUPPORTS THE IDEA OF TEMPS
WARMING AGAIN AT LEAST INTO THE UPPER 80S WITH SFC DPTS IN THE
UPPER 60S TO LOWER 70S FOR 3500 J/KG CAPES BY THE TIME PLUME OF
ORGANIZED FORCING ARRIVES BY MID TO LATE AFTERNOON. THIS SCENARIO
WOULD SUGGEST SVR STORM GENERATION EITHER JUST UPSTREAM ACRS CENTRAL
IA...OR OVERHEAD IN THE LOCAL AREA FRI AFTERNOON AND EVENING.
SYNOPTIC SCALE FEATURES SUCH AS CYCLONICALLY CURVED STEERING FLOW
USHERING ACRS STRONG PVA COULD MEAN A TORNADO THREAT WITH INITIAL
STORM DEVELOPMENT...AND 70+ MPH DAMAGING WINDS AND LARGE HAIL OF AT
LEAST HALF DOLLAR SIZE LIKELY LOOKING AT THE THERMODYNAMICS THIS
FORCING COULD UTILIZE. THUS AGREE WITH SPC MODERATE DAY 2 OUTLOOK
FOR THE ENTIRE CWA.

QUICK LOOK AT THE WEEKEND STILL SUGGESTS UPPER RIDGING AND A FAIR-
SEASONABLE WX REGIME INTO SUNDAY.    ..12..

&&

.AVIATION...
PATCHY MVFR TO IFR CONDITIONS ALL TERMINALS UNTIL 12Z DUE TO +TSRA
WITH CIGS AOB 1K AGL TO 3 K AGL AND VSBYS 1-4 MILES. VFR CONDITIONS
AND CLEARING TO DEVELOP ALL TERMINALS BETWEEN 12Z AND 16Z. VFR AND
MOSTLY CLEAR UNTIL 23Z...THEN SCATTERED +TSRA DEVELOPING AT DBQ AND
CID TERMINALS WITH INTERMITTENT MVFR TO IFR CONDITIONS.   ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS/12
Hazardous weather outlook, Jun 18, 12:26 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1226 AM CDT THU JUN 18 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
1226 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS A MODERATE RISK FOR SEVERE STORMS
THIS AFTERNOON AND TONIGHT FOR OUTLOOK AREAS GENERALLY ALONG AND
NORTH OF A LINE FROM SIGOURNEY IOWA...TO MONMOUTH ILLINOIS. AREAS TO
THE SOUTH OF THAT ARE IN A SLIGHT RISK FOR SEVERE WEATHER.

AS THIS MORNINGS STORMS AND CLOUD DEBRIS CLEAR TODAY...CONDITIONS
WILL WARM INTO THE UPPER 80S TO LOWER 90S IN MUCH OF THE OUTLOOK AREA
WITH DEWPOINTS IN THE LOWER TO MID 70S. THIS HEAT AND HUMIDITY MAY
ALSO FUEL STRONG TO SEVERE STORMS BY THIS AFTERNOON AND TONIGHT. ONE
SCENARIO WILL BE IF SOUTHERN PORTIONS OF A STORM COMPLEX NOW IN
NORTHEAST NEBRASKA WILL MOVE EAST AND MAKE IT INTO PORTIONS OF THE
OUTLOOK AREA BY EARLY AFTERNOON AND BECOME SEVERE WITH DAMAGING
WINDS. IF THESE NEBRASKA STORMS DO NOT MAKE IT INTO THE LOCAL
AREA...OTHER STORMS MAY FIRE BY LATE AFTERNOON AND EVENING IN NORTH
CENTRAL TO NORTHEAST IOWA AND AFFECT AREAS ALONG AND NORTH OF
INTERSTATE 80 BY THIS EVENING AND OVERNIGHT. THESE STORMS WILL FEED
ON A FULL DAY OF HEATING AND WILL LIKELY BE SEVERE WITH DAMAGING
WINDS UP TO 70 MPH...LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO.
OUTLOOK AREAS MOST SUSCEPTIBLE TO THESE SEVERE STORMS TONIGHT WILL
BE NORTH OF INTERSTATE 80. BESIDES THE SEVERE WEATHER...THE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL AND SOME
AREAS WILL RECEIVE RAIN AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING.
THIS TYPE OF RAINFALL MAY PRODUCE SOME URBAN AND SMALL STREAM
FLOODING OR EVEN LOCALIZED FLASH FLOODING...AS WELL AS RISES ON AREA
RIVERS AND STREAMS.

A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED AT 1
PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LARGE UPPER ATMOSPHERIC DISTURBANCE ALONG WITH A PASSING FRONT WILL
SWEEP THROUGH THE REGION FRIDAY NIGHT AND WILL GENERATE ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT. IF FRIDAY MORNING
STORMS AND CLOUDS CAN CLEAR AND ALLOW CONDITIONS TO HEAT BACK UP AT
LEAST INTO THE MID TO UPPER 80S WITH HIGH HUMIDITY...SEVERE STORMS
MAY AGAIN FIRE UP AHEAD OF THE INCOMING FRONT. THESE STORMS MAY
IMPACT MOST OF THE OUTLOOK AREA BY FRIDAY AFTERNOON AND EVENING.
ADDITIONAL HEAVY RAINFALL WILL ALSO AGAIN BE A THREAT AND MAY
AGGRAVATE ANY ONGOING FLOODING SITUATIONS...OR CREATE NEW ONES.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER
A MODERATE RISK OF SEVERE WEATHER FOR FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT.
SPOTTER ACTIVATION WILL ALSO LIKELY BE NEEDED IN MOST OF THE OUTLOOK
AREA ON FRIDAY. PLEASE REPORT WINDS OVER 40 MPH...ANY HAIL AND HEAVY
RAINS TO THE QUAD CITIES WEATHER FORECAST OFFICE.

12/ERVIN

In the hours before

Local storm report, Jun 18, 12:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             COAL VALLEY             41.45N 90.45W
06/18/2009  M1.75 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL FELL FOR 5 MINUTES.

&&

JH2
Local storm report, Jun 18, 12:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             COAL VALLEY             41.45N 90.45W
06/18/2009  E1.75 INCH       ROCK ISLAND        IL   LAW ENFORCEMENT

&&

ERVIN
Local storm report, Jun 18, 12:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1240 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             MOLINE                  41.49N 90.49W
06/18/2009  E1.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            SILVER DOLLAR SIZE HAIL AT THE MOLINE WALMART.

&&

ERVIN
Local storm report, Jun 18, 12:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     TSTM WND GST     2 N COAL VALLEY         41.48N 90.45W
06/18/2009  E65 MPH          ROCK ISLAND        IL   TRAINED SPOTTER

            SEMI TRAILER BLOWN OUTSIDE OF TRAFFIC LANE. WIND GUST
            ESTIMATED BY SPOTTER.

&&

ERVIN
Local storm report, Jun 18, 12:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             CAMBRIDGE               41.30N 90.19W
06/18/2009  M0.88 INCH       HENRY              IL   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL.

&&

JH2
Local storm report, Jun 18, 1:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND DMG     10 S ATKINSON           41.27N 90.01W
06/18/2009                   HENRY              IL   TRAINED SPOTTER

            SEVERAL 5 INCH DIAMTER TREE BRANCHES DOWN. CORN FIELDS
            FLATTENED. ESTIMATED WIND GUSTS TO 70 MPH.

&&

JH2

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:06 AM CDTSpecial Weather StatementDVNRock Island54 min
Jun 18, 4:36 AM CDTSevere Thunderstorm WarningDVNMcDonough24 min
Jun 18, 11:57 AM CDTSevere Thunderstorm WarningDVNRock Island45 min
Jun 18, 12:28 PM CDTSevere Thunderstorm WarningDVNHenry, Rock Island62 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.